Alert archive / Arizona / Red Flag Warnings in 2011
Red Flag Warning 10, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at May 15, 2011, 3:03 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 16, 2011, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2011, 3:03 PM MST (22:03 UTC)
- In effect from
- May 16, 2011, 11:00 AM MST
- Expired
- May 16, 2011, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1882 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
622 WWUS85 KFGZ 152203 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 303 PM MST SUN MAY 15 2011 AZZ109-111>114-116-117-139-140-161015- /O.UPG.KFGZ.FW.A.0009.110516T1700Z-110517T0400Z/ /O.NEW.KFGZ.FW.W.0010.110516T1800Z-110517T0300Z/ /O.CON.KFGZ.FW.W.0009.000000T0000Z-110516T0300Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 303 PM MST SUN MAY 15 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING CONTINUES UNTIL 8 PM MST TODAY. * AFFECTED AREA: THE EASTERN MOGOLLON RIM...WHITE MOUNTAINS... LITTLE COLORADO RIVER VALLEY...BLACK MESA...CHUSKA MOUNTAINS... AND NORTHEAST PLATEAUS AND MESAS. * TIMING: THIS AFTERNOON THROUGH EARLY EVENING THEN RE-DEVELOPING LATE MONDAY MORNING THROUGH MONDAY EVENING * 20-FOOT WINDS: SOUTHWEST 20 TO 25 MPH WITH GUSTS AROUND 40 MPH BOTH TODAY AND MONDAY * RELATIVE HUMIDITIES: TODAY...MINIMUM RELATIVE HUMIDITIES 8 TO 12 PERCENT BELOW 7000 FEET ELEVATION...10 TO 16 PERCENT ABOVE 7000 FEET ELEVATION. MONDAY...MINIMUM RELATIVE HUMIDITIES 10 TO 15 PERCENT BELOW 7000 FEET ELEVATION...12 TO 18 PERCENT ABOVE 7000 FEET ELEVATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ110-161015- /O.UPG.KFGZ.FW.A.0009.110516T1700Z-110517T0400Z/ /O.NEW.KFGZ.FW.W.0010.110516T1800Z-110517T0300Z/ CHINLE VALLEY (FIRE WEATHER ZONE 110)- 303 PM MST SUN MAY 15 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: THE CHINLE VALLEY * TIMING: LATE MONDAY MORNING THROUGH MONDAY EVENING * 20-FOOT WINDS: SOUTHWEST AROUND 20 MPH WITH GUSTS 35 TO 40 MPH * RELATIVE HUMIDITIES: MINIMUM RELATIVE HUMIDITIES 10 TO 15 PERCENT PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ104>108-115-138-160300- /O.CON.KFGZ.FW.W.0009.000000T0000Z-110516T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- 303 PM MST SUN MAY 15 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * AFFECTED AREA: THE KAIBAB AND COCONINO PLATEAUS...GRAND... MARBLE...AND GLEN CANYONS...YAVAPAI COUNTY MOUNTAINS...OAK CREEK AND SYCAMORE CANYONS...AND WESTERN MOGOLLON RIM. * TIMING: THIS AFTERNOON THROUGH EARLY EVENING * 20-FOOT WINDS: SOUTHWEST 20 TO 25 MPH WITH GUSTS AROUND 45 MPH * RELATIVE HUMIDITIES: MINIMUM RELATIVE HUMIDITIES 8 TO 15 PERCENT BELOW 7000 FEET ELEVATION...12 TO 18 PERCENT ABOVE 7000 FEET ELEVATION PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
5 follow-up statements
321 WWUS85 KFGZ 160310 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 810 PM MST SUN MAY 15 2011 AZZ109-111>114-116-117-139-140-161515- /O.EXP.KFGZ.FW.W.0009.000000T0000Z-110516T0300Z/ /O.CON.KFGZ.FW.W.0010.110516T1800Z-110517T0300Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 810 PM MST SUN MAY 15 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... ...RED FLAG WARNING THROUGH 800 PM MST THIS EVENING HAS EXPIRED... * AFFECTED AREA: THE EASTERN MOGOLLON RIM...WHITE MOUNTAINS... LITTLE COLORADO RIVER VALLEY...BLACK MESA...CHUSKA MOUNTAINS... AND NORTHEAST PLATEAUS AND MESAS. * TIMING: RE- DEVELOPING LATE MONDAY MORNING THROUGH MONDAY EVENING. * 20-FOOT WINDS: SOUTHWEST 20 TO 25 MPH WITH GUSTS AROUND 40 MPH. * RELATIVE HUMIDITIES: MINIMUM RELATIVE HUMIDITIES 10 TO 15 PERCENT BELOW 7000 FEET ELEVATION...12 TO 18 PERCENT ABOVE 7000 FEET ELEVATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ104>108-115-138-160415- /O.EXP.KFGZ.FW.W.0009.000000T0000Z-110516T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- 810 PM MST SUN MAY 15 2011 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE RED FLAG WARNING IS NO LONGER IN EFFECT. THE RED FLAG WARNING THAT WAS IN EFFECT THROUGH THIS EVENING HAS BEEN ALLOWED TO EXPIRE...DUE PRIMARILY TO DECREASING WINDS AND COOLING THAT WILL ALLOW THE RELATIVE HUMIDITY TO INCREASE. $$ AZZ110-161515- /O.CON.KFGZ.FW.W.0010.110516T1800Z-110517T0300Z/ CHINLE VALLEY (FIRE WEATHER ZONE 110)- 810 PM MST SUN MAY 15 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * AFFECTED AREA: THE CHINLE VALLEY * TIMING: LATE MONDAY MORNING THROUGH MONDAY EVENING * 20-FOOT WINDS: SOUTHWEST AROUND 20 MPH WITH GUSTS 35 TO 40 MPH * RELATIVE HUMIDITIES: MINIMUM RELATIVE HUMIDITIES 10 TO 15 PERCENT PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
770 WWUS85 KFGZ 160340 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 840 PM MST SUN MAY 15 2011 AZZ109>114-116-117-139-140-161545- /O.CON.KFGZ.FW.W.0010.110516T1800Z-110517T0300Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 840 PM MST SUN MAY 15 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * AFFECTED AREA: THE EASTERN MOGOLLON RIM...WHITE MOUNTAINS... LITTLE COLORADO RIVER VALLEY...BLACK MESA...CHUSKA MOUNTAINS... AND NORTHEAST PLATEAUS AND MESAS. * TIMING: RE- DEVELOPING LATE MONDAY MORNING THROUGH MONDAY EVENING. * 20-FOOT WINDS: SOUTHWEST 20 TO 25 MPH WITH GUSTS AROUND 40 MPH. * RELATIVE HUMIDITIES: MINIMUM RELATIVE HUMIDITIES 8 TO 15 PERCENT BELOW 7000 FEET ELEVATION...12 TO 18 PERCENT ABOVE 7000 FEET ELEVATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
359 WWUS85 KFGZ 161046 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 346 AM MST MON MAY 16 2011 AZZ109>114-116-117-139-140-162300- /O.CON.KFGZ.FW.W.0010.110516T1800Z-110517T0300Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 346 AM MST MON MAY 16 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * AFFECTED AREA: THE EASTERN MOGOLLON RIM...WHITE MOUNTAINS... LITTLE COLORADO RIVER VALLEY...BLACK MESA...CHUSKA MOUNTAINS... NORTHEAST PLATEAUS AND MESAS...AND CHINLE VALLEY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP LATE THIS MORNING AND LAST THROUGH THIS EVENING. * 20-FOOT WINDS: SOUTHWEST 20 TO 25 MPH WITH GUSTS OF 35 TO 45 MPH. * RELATIVE HUMIDITIES: MINIMUM RELATIVE HUMIDITIES 8 TO 15 PERCENT BELOW 7000 FEET ELEVATION...12 TO 18 PERCENT ABOVE 7000 FEET ELEVATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
756 WWUS85 KFGZ 162302 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 402 PM MST MON MAY 16 2011 AZZ109>114-116-117-139-140-170300- /O.CON.KFGZ.FW.W.0010.000000T0000Z-110517T0300Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 402 PM MST MON MAY 16 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * AFFECTED AREA: THE EASTERN MOGOLLON RIM...WHITE MOUNTAINS... LITTLE COLORADO RIVER VALLEY...BLACK MESA...CHUSKA MOUNTAINS... NORTHEAST PLATEAUS AND MESAS...AND CHINLE VALLEY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP LATE THISMORNING AND LAST THROUGH THIS EVENING. * 20-FOOT WINDS: SOUTHWEST 20 TO 25 MPH WITH GUSTS OF 35 TO45 MPH. * RELATIVE HUMIDITIES: MINIMUM RELATIVE HUMIDITIES 8 TO 15 PERCENT BELOW 7000 FEET ELEVATION...12 TO 18 PERCENT ABOVE 7000 FEET ELEVATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
210 WWUS85 KFGZ 170309 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 809 PM MST MON MAY 16 2011 AZZ109>114-116-117-139-140-170415- /O.EXP.KFGZ.FW.W.0010.000000T0000Z-110517T0300Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 809 PM MST MON MAY 16 2011 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE RED FLAG WARNING IS NO LONGER IN EFFECT. THE RED FLAG WARNING THAT WAS IN EFFECT THROUGH THIS EVENING HAS BEEN ALLOWED TO EXPIRE...DUE TO DECREASING WINDS AND COOLING THAT WILL ALLOW THE RELATIVE HUMIDITY TO INCREASE. $$ HTTP://WEATHER.GOV/FLAGSTAFF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 15, 9:10 AM MST, 5 hours 53 minutes earlier.
Area forecast discussion, May 15, 9:10 AM MST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 910 AM MST SUN MAY 15 2011 .SYNOPSIS...A TROUGH WILL REMAIN OVER THE WEST COAST EARLY THIS WEEK BRINGING WINDY CONDITIONS AND SLIGHTLY COOLER TEMPERATURES TO NORTHERN ARIZONA. THIS LOW PRESSURE WILL MOVE ACROSS ARIZONA MID-WEEK BRINGING MUCH COOLER TEMPERATURES AND A CHANCE OF SHOWERS THROUGH THURSDAY. && .DISCUSSION...THE WEST COAST TROUGH HAS SHIFTED CLOSER TO OUR REGION THIS MORNING...AND WINDS ALOFT HAVE SHOWN A CORRESPONDING INCREASE. THE 12Z SOUNDING AT BELLEMONT SHOWED THAT WINDS 1-3 THOUSAND FEET OFF THE SFC ARE IN THE 20-25 KT RANGE...AND THESE ARE EXPECTED TO INCREASE TO AROUND 30 KT BY LATER THIS AFTN AND EVENING. SFC WINDS HAVE ALREADY INCREASED THIS MORNING IN MANY AREAS...AND SHOULD EASILY REACH ADVISORY CRITERIA (30+ MPH SUSTAINED / 40+ MPH GUSTS) BY LATE MORNING AND AFTERNOON FOR MOST OF COCONINO AND NAVAJO COUNTIES. FAR EASTERN ARIZONA WAS NOT INCLUDED IN TODAY'S WIND ADVISORY SINCE WINDS ALOFT DON'T INCREASE UNTIL LATE THIS AFTERNOON...AND THIS LOOKS GOOD FOR NOW. CURRENT FORECASTS ARE IN GOOD SHAPE...WITH NO UPDATES NEEDED THIS MORNING. .PREV DISCUSSION.../401 AM MST/...THE MAIN WEATHER STORY OVER THE NEXT COUPLE DAYS WILL BE GUSTY SOUTHWEST WINDS AS STRONG LOW PRESSURE SETS UP TO THE NORTHWEST OF THE STATE...WITH WIND ADVISORY AND CRITICAL FIRE WX HEADLINES IN EFFECT FOR MUCH OF NORTHERN ARIZONA. DAYTIME TEMPS WILL DECLINE A FEW DEGREES EACH DAY AS WELL. FROM TUESDAY EVENING THROUGH THURSDAY...THE WEATHER WILL TRANSITION FROM VERY WINDY AND DRY...TO BREEZY AND MUCH COOLER WITH INCREASING CHANCES FOR PRECIPITATION AS THE SYSTEM SHIFTS EASTWARD ACROSS THE REGION. MODEL DIFFERENCES PERSIST WITH HOW QUICKLY TO EJECT THE SYSTEM OUT OF OUR AREA...BUT WILL CONTINUE WITH A FORECAST OF DRYING CONDITIONS AND GRADUALLY WARMING TEMPS BY THE END OF THE WEEK. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS TODAY WITH A SUBSTANTIAL INCREASE IN SOUTHWESTERLY WINDS. WINDS SW 15-25 KTS WITH GUSTS OF 30 TO 40 KTS ARE EXPECTED UNTIL AROUND 03Z. WINDS WILL DECREASE AFTER 03Z MONDAY BUT WILL REMAIN BREEZY THROUGH THE OVERNIGHT HOURS ESPECIALLY FOR THE HIGHER ELEVATIONS SITES AND AREAS NORTHEAST OF HIGHER TERRAIN FEATURES. WINDS WILL BECOME SW 15-25KTS WITH GUSTS OF 30-35 KTS IN MOST AREAS AFTER AROUND 16Z MONDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A BROAD TROUGH POSITIONED OVER THE WEST COAST WILL BRING A WINDY AND DRY PATTERN ACROSS THE AREA TODAY AND MONDAY. A SHORTWAVE ROTATING THROUGH THE GREAT BASIN TODAY WILL TIGHTEN PRESSURE GRADIENTS AND BRING INCREASED SOUTHWESTERLIES TO MUCH OF NORTHERN AZ. IN ADDITION...DRY AIR IN PLACE WILL BRING LOW AFTERNOON HUMIDITIES WITH CRITICAL FIRE WEATHER CONDITIONS EXPECTED FROM THE YAVAPAI COUNTY MTNS AND MOGOLLON RIM NORTHWARD. A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS THROUGH 8 PM MST THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY AGAIN MONDAY FOR EASTERN AND NORTHEAST AZ...WHILE SLIGHTLY COOLER TEMPS WILL KEEP HUMIDITIES HIGHER ACROSS WESTERN PORTIONS OF THE STATE. TUESDAY THROUGH THURSDAY...BREEZY WEST TO SOUTHWEST WINDS WILL CONTINUE AS THE WEST COAST TROUGH SLOWLY MOVES ACROSS AZ. ADDITIONAL COOLING AND MOISTENING IS EXPECTED...ALONG WITH A GOOD CHANCE FOR RAIN AND HIGH ELEVATION SNOW SHOWERS. && && .FGZ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR AZZ004-006-007-009-012-013-015-016-039-040. RED FLAG WARNING TODAY FROM 11 AM UNTIL 8 PM MST FOR AZZ104>109-111>117-138>140. FIRE WEATHER WATCH FROM MONDAY MORNING UNTIL MONDAY EVENING FOR AZZ110>114-116-117-139-140. && PUBLIC..................JJ/KD AVIATION/FIRE WX........DJO/MCS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, May 15, 4:18 AM MST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 418 AM MST SUN MAY 15 2011 AZZ004>018-037>040-160845- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 418 AM MST SUN MAY 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT STRONG LOW PRESSURE MOVING SLOWLY INTO THE WESTERN STATES WILL BRING INCREASING SOUTHWEST WINDS TO THE AREA BEGINNING TODAY. A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF NORTHERN ARIZONA FOR SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH. DRY AIR WILL ALSO COMBINE WITH THESE ELEVATED WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF THE NORTHLAND INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AS THE STRONG STORM SYSTEM GRADUALLY SHIFTS SOUTHEASTWARD INTO THE REGION...WINDY CONDITIONS CAN BE EXPECTED EACH AFTERNOON THROUGH WEDNESDAY. IN ADDITION...MUCH COOLER AND SHOWERY WEATHER WILL ARRIVE LATER TUESDAY AND PERSIST INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Arizona, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.